MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES PR SWAN-GANZ; CATHETER, FLOW DIRECTED
Model Number D97130F5
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during use in a tavr procedure, a swan ganz catheter failed to pace.Catheter was inserted through the venous sheath and into the right ventricle.Although the catheter was connected to the connector and to the pacer box, the pacing function could not turn on.Customer exchanged the connector and boxes but issue continued.A new catheter was used to resolve the issue.No allegations of patient injuries.
 
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.The lot number was not provided thus a device history record will not be reviewed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
Per follow up from customer, the device is not available for evaluation.Without the return of the unit, it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.It is not known if some procedural factors may have contributed to the event.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.Since the complaint affected unit was not returned for evaluation a product non-conformance or device failure associated to manufacturing or design could not be confirmed.The instructions for use states provides the following warnings and precautions: this catheter requires special techniques for insertion and removal.Electrode dislodgement may result from pulling the catheter out through the percutaneous sheath.Avoid forceful wiping or stretching of the catheter during testing and cleaning as not to break the electrode wire circuitry.Since proper functioning of the pacing catheter depends on the electrical continuity of its electrodes and internal wires, care should be exercised when handling the catheter.

Brand Name
SWAN-GANZ
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCE
17200 laguna canyon rd
irvine CA 92618
Manufacturer Contact
samantha eveleigh
17200 laguna canyon rd
irvine, CA 92618
9492017706
MDR Report Key22146335
Report Number2015691-2025-04436
Device Sequence Number7812307
Product Code DYG
UDI-Device Identifier00690103150438
UDI-Public00690103150438
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K822723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberD97130F5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown